Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 306, NWS Tulsa, OK

August 7, 2020Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 7, 2020, 6:03 AM CDT for Craig County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2020, 6:03 AM CDT (11:03 UTC)
Expired
Aug 7, 2020, 6:45 AM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Craig County, OK

The radar

The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

135 
WUUS54 KTSA 071103
SVRTSA
OKC035-071145-
/O.NEW.KTSA.SV.W.0306.200807T1103Z-200807T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
603 AM CDT Fri Aug 7 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Craig County in northeastern Oklahoma...

* Until 645 AM CDT.

* At 603 AM CDT, severe thunderstorms were located along a line
  extending from 8 miles west of Welch to 2 miles west of Vinita,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Vinita...                         Welch...
  Bluejacket...                     Hollow...
  Pyramid Corners...                

This includes Interstate 44 between mile markers 285 and 293.
 
LAT...LON 3699 9503 3698 9503 3697 9504 3695 9500
      3664 9500 3663 9527 3689 9531 3700 9502
      3700 9501
TIME...MOT...LOC 1103Z 227DEG 13KT 3688 9524 3663 9520 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
035 
WWUS54 KTSA 071145 RRA
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
645 AM CDT Fri Aug 7 2020

OKC035-071155-
/O.EXP.KTSA.SV.W.0306.000000T0000Z-200807T1145Z/
Craig OK-
645 AM CDT Fri Aug 7 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG COUNTY HAS
EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However gusty 
winds of 50 to 55 mph are still possible with these thunderstorms 
and additional severe thunderstorm warnings may be required.

LAT...LON 3699 9503 3698 9503 3697 9504 3695 9500
      3664 9500 3663 9527 3689 9531 3700 9502
      3700 9501
TIME...MOT...LOC 1145Z 227DEG 13KT 3698 9511 3673 9507 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:49 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 7, 2:49 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
249 AM CDT Fri Aug 7 2020

.DISCUSSION...
Scattered thunderstorms have developed this morning across
north-central Oklahoma in a zone of isentropic lift as
a 50kt low level jet noses into that area. Isolated showers
and thunderstorms also continue across eastern Oklahoma
and western Arkansas as well. The activity currently over
north-central Oklahoma will continue to spread to the
southeast through the morning hours with additional
showers and thunderstorms developing across the area as well.
While organized severe weather is not expected with these
storms. The strongest storms will be capable of producing
strong gusty winds and locally heavy rains. This activity
is expected to spread east of the area by early afternoon.

The big story over the weekend will be the return of
the summer heat and humidity with temperatures
expected to top out in the 90s across much of eastern
Oklahoma and western Arkansas. Heat index values will
likely exceed heat advisory criteria (105 degrees0) across
portions of eastern Oklahoma and west-central Arkansas
this weekend and into the early part of next week. The
more summer-like weather will be the result of an
upper level ridge building over the Southern Plains.

The weather pattern will once again become more active
mid to late week as the upper level ridge retrogrades to
the west. This will allow a series of shortwaves to
the affect the area and bring the potential for showers
and storms to the area once again.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  76  97  75 /  60   0   0   0
FSM   86  72  96  74 /  90   0   0   0
MLC   91  76  95  75 /  30   0   0   0
BVO   88  74  95  74 /  60  10   0   0
FYV   83  71  92  73 /  70  10  10   0
BYV   85  70  94  73 /  50  10  10   0
MKO   85  73  94  74 /  60   0   0   0
MIO   86  73  94  74 /  90  10  10   0
F10   89  74  94  74 /  40   0   0   0
HHW   94  74  96  75 /  20   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Aug 7, 4:39 AM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 AM CDT Fri Aug 7 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-080945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 AM CDT Fri Aug 7 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...northeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Extreme southeast Oklahoma.
	ONSET...This afternoon.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...northeast Oklahoma.
	ONSET...This afternoon.

DISCUSSION...
Scattered to numerous showers and thunderstorms are expected
across eastern Oklahoma and western Arkansas through early
afternoon as warm front pushes north across the region.
Some of the thunderstorms could become strong to marginally
severe with strong gusty winds and hail the concern. Locally
heavy rainfall will also be possible.

This afternoon, Southerly winds will increase across northeast
Oklahoma with gusts to around 30 mph possible. Heat index
values of around 102 degrees will be possible this afternoon
across extreme southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...High Wind Potential...
Dangerous Heat Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Summer time heat and humidity makes a return over the weekend
with high temperatures expected in the 90s across much
of eastern Oklahoma and western Arkansas. Heat index values
this weekend will be around 105 degree across portions of
eastern Oklahoma and west-central Arkansas.

The chances of showers and thunderstorms return next
week as a series of upper level disturbances affect the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 7, 5:42 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
542 AM CDT Fri Aug 7 2020

OKZ057-058-062-063-071115-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
542 AM CDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...WESTERN DELAWARE...
WESTERN OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL 615 AM CDT...

At 542 AM CDT, strong thunderstorms were located along a line
extending from 12 miles north of White Oak to 3 miles southwest of
Salina. Movement was northeast at 15 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Vinita...                         Salina...
Afton...                          Langley...
Adair...                          Welch...
Bernice...                        Ketchum...
Spavinaw...                       Bluejacket...
Disney...                         Big Cabin...
Pensacola...                      Hoot Owl...
Cherokee State Park...            Cleora...
Chloeta...                        White Oak...
Spavinaw State Park...            Strang...

This includes Interstate 44 between mile markers 271 and 297.

LAT...LON 3624 9488 3622 9524 3682 9536 3700 9498
      3700 9496
TIME...MOT...LOC 1042Z 228DEG 15KT 3679 9529 3626 9520
Local storm report, Aug 7, 5:49 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 AM CDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 AM     TSTM WND GST     5 S ADAIR               36.36N 95.27W
08/07/2020  M58 MPH          MAYES              OK   MESONET

&&

RJS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:42 AM CDTSpecial Weather StatementTSACraig, Mayes33 min
Aug 7, 5:48 AM CDTSevere Thunderstorm WarningTSACraig, Mayes57 min
Aug 7, 6:35 AM CDTAreal Flood AdvisoryTSACraig, Mayes3 hr
Aug 7, 6:44 AM CDTSpecial Weather StatementTSACraig46 min
Aug 7, 6:58 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes62 min
Aug 7, 7:28 AM CDTSpecial Weather StatementTSAOkfuskee47 min
Aug 7, 7:44 AM CDTSpecial Weather StatementTSAHaskell46 min
Aug 7, 7:59 AM CDTAreal Flood AdvisoryTSACherokee, Delaware, Haskell, Muskogee, Sequoyah3 hr
Aug 7, 8:02 AM CDTSpecial Weather StatementTSAAdair, Cherokee43 min
Aug 7, 8:11 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah49 min
Aug 7, 8:22 AM CDTFlash Flood WarningTSACherokee, Delaware, Mayes3 hr
Aug 7, 8:50 AM CDTFlash Flood WarningTSACherokee, Haskell, Muskogee, Sequoyah3 hr
Aug 7, 8:59 AM CDTSpecial Weather StatementTSASequoyah46 min
Aug 7, 9:43 AM CDTSpecial Weather StatementTSASequoyah32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.